canalicular stenosis

Taxotere causes eye watering. Do you know about it being permanent? I have this and want to know if anyone else does. I also have nose bleeding and losing my nails from Avastin. The mouth sore I've finally gotten an answer for after suffering from 15 sores at one time.

Report post

10 replies. Join the discussion

I was treated with taxotere and cisplatin. I had some issues with my eyes. I found I could not read for very long my eyes would tired easily. After my 5th treatment I had some odd vision issues among other issues turned out I had to be hospitalized with potasium magnesium and calcium deficency. It seems that a magnesium deficency can effect your eye sight.
I had no lasting problems my eyes are as good as they were before chemo. I didn't have Avastin so I can't help you there.

Debbie

Report post

Thanks for sharing infor with me. The eye specialist said Taxotere causes permanent damage to tear ducts. Mine are flat and tiny and need to have stents ASAP to prevent scaring. Because I'm on Avastin, which causes bleeding, I can't have the surgery. Any person on Taxotere should be aware of the excessive tearing. MD Anderson has a study on this. I want to warn all patients of this condition.

Report post

Thanks for sharing infor with me. The eye specialist said Taxotere causes permanent damage to tear ducts. Mine are flat and tiny and need to have stents ASAP to prevent scaring. Because I'm on Avastin, which causes bleeding, I can't have the surgery. Any person on Taxotere should be aware of the excessive tearing. MD Anderson has a study on this. I want to warn all patients of this condition.

Report post

You poor thing - you sound like you have so much to deal with at one time.

I had Taxotere/carbo for 3 treatments in late 2007 but honestly can't remember if there was any eye tearing. If there was, there was no damange from it. I'm on Doxil now and often get watery eyes and runny nose, but don't have any problems with it other than being a nuisance.

I hope you get some answers and relief. Hang in there.

Report post

FavoriteAunt, This is my fourth time doing chemo and this combo of Taxotere/Avastin (15 treatments so far, chemo today for weekly infusion)has been my worse. Not only the eyes but terrible mouth sores, 10-15 sores at one time, nose bleeds, losing my finger nails, low counts, losing teeth too. Tired!? Horrible with the weekly infusion but I have 3 left in this round. CT scan end of June. I just want everyone to know about the eyes because I had to find out on my own. I don't want anyone else to suffer from this. Just check with your eye doctor about the tear ducts closing, it might surprise you. Here is the article I found,
The Oncologist,Vol6,No.6,551-552,December 2001. Canalicular Stenosis as the Underlying Mechanism for Epiphora in Patients Receiving Weekly Docetaxel.

Report post

tg4love, thanks for posting the article! I have gone through 7 months of weekly Taxotere and I had a lot of problems with tearing relentlessly. My oncologist just said: "I don't know" and the nurses said: " it happens". Luckily the tearing stopped after a 3 months break from Taxotere and I insisted on changing meds and now started on cisplatin ( carbo-allergy) and Gemzar.
I also had some nose bleeds and I lost finger and toenails on taxotere, but fortunately only minor mouth sores.
I did not realize that the tear-duct problem could have been permanent. I wish doctors would care more about the side effects they are causing!!!
Edith

Report post

Oh Edith, Thank you,thank you soooo much for sharing with me. My doctor has been awful about these side effects. She always say"Go to an ENT, or go to Dermatologist" and never helped me with the mouth sores either. My dentist did. I'm all the time made to feel like I am a difficult patient. When all I want is help! When it came to the eyes--well, she was not"familiar" with the term. The eye specialist I went to knew and even told me all oncologist have been informed. Did you read the article? It is a shame the patient has to do the research for the doctors. I really trusted this doctor with all my heart, she is one of only a few doctors that have ever seen my cancer and she has operated on me twice. Given me IP chemo and port chemo twice now. I trusted her, this time I'm on a new chemo, as I've said, but having many more side effects. She wouldn't call me back either and has a 23 yr old nurse that has 3 years experience controlling my life. She told me my flushing was my nerves! Does that tell you anything. I'm 62 and been doing this chemo stuff for 13 yrs. Well, this is getting long, I just hope this web site will help others like me to feel better. You have done a lot just by writing me back Edith. Thank you again for sharing with me. Gosh, I'm so excited you did.

Report post

I am so glad you shared this side effect of taxotere with us. I just started taxotere and avastin 2 weeks ago and did not see anything in the regular literature about the the tearing and stenosis problem. I will share the info with the nurses and my doctor. He is ordinarily good about alerting me to side effects. MaryW

Report post

Does anyone use the ice packs on their hands and feet while the taxotere is being infused? One of the gals that had chemo the same time I did used them and thought they saved her hands and feet. She said she learned about it in a support group. When she started getting really cold, she would remove them from the ice packs. She said the heat just came back in no time at all and would put them back in the ice packs. There is also a Magic Mouth Wash for sores in your mouth. It is a prescription.

Report post

I know something that works for the mouth sores , better than the magic potion. You will need a prescription for it but it works fast! TRIAMCIN/ORA 0.1% Keep using the magic potion too. As for the ice packs, I've heard both pro and con. It was to late for me, my doctor didn't listen to me when I kept telling her my nails were coming off. She told me it was a nail fungal infection, it wasn't. Good luck with the drugs. If you have a good doctor that listens you're blessed. Mine has gotten to busy with to many patients I'm afraid. Thanks for commenting.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders